Top
10
Doctor insights on: How Long Do Penicillin Side Effects Like Diarrhea Last

Share
1

1
How long do penicillin side effects like diarrhea last?

How long do penicillin side effects like diarrhea last?

Varies: Diarrhea can be caused by a GI side effect of the drug itself, in which case it will go away when you quit taking it. On the other hand, diarrhea can occur from disruption of the normal intestinal bacteria flora and that may persist until a balance is restored. If you have persistent diarrhea you should see a doctor to make sure you don't have something more serious (c. Difficile). ...Read more

See 1 more doctor answer
Dr. Oscar Novick
2,085 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


2

2
Kidney infection for 5 days penicillin shots. 1 day after, diarrhea, 7 days now. How long should this last? Taking pepto for it.

Kidney infection for 5 days penicillin shots.  1 day after, diarrhea, 7 days now.  How long should this last?  Taking pepto for it.

Antibiotic or C diff: Diarrhea with antibiotic is possible and resolves spontaneously 2-3 data after stopping the antibiotic. Diarrhea can also be due to another infection called clostridium difficile. If diarrhea persists may be longer than 2-3 days or feeling needs further testing for it and treatment. ...Read more

3

3
How long can the side effects of penicillin last?

A day or so: It depends on what type of reactions. It usually improves once the med is stopped in a few hours or days. ...Read more

4

4
How long do side effects last from penicillin g benzathine a shot?

How long do side effects last from penicillin g benzathine a shot?

Pencillin: Benzathine penicillin has duration of activity for 2-4 weeks after intramuscular route. Adverse events from an antibiotics may occur days/weeks after the antibiotic is discontinued therefore if side effect occurs after benzathin penicillin it may occur while the patient is on it or after it is discontinued and may last longer than duration of activity. ...Read more

6

6
Day 2 of 10mL penicillin for mild tonsillitis which may have been viral, and I feel sick to my stomach. Persistent diarrhea, vomiting. Can I stop?

Day 2 of 10mL penicillin for mild tonsillitis which may have been viral, and I feel sick to my stomach. Persistent diarrhea, vomiting. Can I stop?

You should consult: with the doctor who prescribed the penicillin. But if you are vomiting, the drug is probably not getting into your system anyway. You need to be treated for the diarrhea and vomiting more urgently rather than mild tonsillitis. ...Read more

7

7
Any time I take any penicillin derived antibiotic I start having severe diarrhea and vomiting . This started only few months ago ! Is this allergy?

Any time I take any penicillin derived antibiotic I start having severe diarrhea and vomiting  . This started only few months ago ! Is this allergy?

Avoid them.: although this does not sound like a typical penicillin allergy, the symptoms still sound severe enough that I would avoid penicillin-derived antibiotics when you can. There are enough other antibiotics available that you should be able to avoid them most of the time. Good luck. ...Read more

9

9
Can penicillin v cause diarrhea and gastrointestinal pain? I take penicillin v for my tonsillitis but i feel sick in my belly. Thanks!

Can penicillin v cause diarrhea and gastrointestinal pain? I take penicillin v for my tonsillitis but i feel sick in my belly. Thanks!

Possibly: You may be having an adverse reaction to the pen v or you may be taking pen vk which contains potassium to which some are very sensitive. Or you may be experiencing changes in intestinal flora secondary to antibiotics. Since you are not likely to be taking this for more than 10 days, if it continues see your doctor for further evaluation. ...Read more

10

10
I had CDIFF before in the hospital can I get it again from takin penicillin vk for a tooth infection. I have had diarrhea for days but no vomiting ?

I had CDIFF before in the hospital  can I get it again from takin penicillin vk for a tooth infection. I have had diarrhea for days but no vomiting   ?

Dangerous C. diff: Absolutely -if you've had C. diff once, you are at increased risk to get it again. ANY antibiotic can trigger it off-so if you're on Penicillin now with a lot of diarrhea, you need to get this checked. Antibiotics have some benefit but also RISK -and in your case, I'm worried about a relapse of C. diff. This is a very nasty disease. Different antibiotics have different rates of causing C. diff BTW ...Read more

Dr. Oscar Novick
3,228 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more